Hail, Cheyenne
- When
- June 11, 2:00 PM MST
- Where
- Cheyenne County, 10 mi SE of Sidney
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.048, -102.844
A severe storm produced large hail over far southeastern Cheyenne county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe storm produced large hail over far southeastern Cheyenne county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 1:47 PM MST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT MON JUN 11 2007 .SHORT TERM...TONIGHT THRU TUE NIGHT...VERY UNSTABLE AIRMASS OVER PANHANDLE INTO EAST CENTRAL WY ALTHO STILL APPEARS TO BE CAPPED. SOME WEAK HI BASED SHWRS HAVE DVLPD OVER SE WY SHIFTG NEWD. MEANWHILE DRIER AIR CONTINUES TO BE MIXED DOWN INTO THE LOWER LAYERS OVER THE PNHNDL WITH DEWPOINTS DECREASING. STILL EXPECT A BOX TO BE ISSUED LATER THIS AFTERNOON INTO THIS EVENING FOR STG TSTMS. BOTH GFS AND NAM BULLSEYEING THE PNHNDL WITH A CONVECTIVE OUTBREAK THIS EVENING. HAVE INCREASED POPS AND CLDS BASED ON MODELS. MASS OF MSTR WITH SOME PCPN NOW MOVG NNE ACRS ERN AZ WILL BE SHIFTG OVER THE REGION LATER TNGT INTO TUE FOR ANOTHER ROUND OF SHWRS AND TSTMS. WE MAY HAVE A LITTLE BETTER SFC FORCING SETUP ON TUE AFTN/EVNG THAN TODAY...ALTHO NOT AS WARM/UNSTBL. .LONG TERM...WED THROUGH MON. AN UPPER TROUGH WILL MOVE SLOWLY EAST OVER THE WESTERN NEB PANHANDLE WED THEN WILL BE SUPPLANTED BY NEARLY ZONAL FLOW THU. AN UPPER RIDGE WILL AMPLIFY FRI WITH THE FORECAST AREA LOCATED ON THE NORTHERN TIP OF THE RIDGE...THEN FLOW ALOFT WILL BECOME SOUTHWESTERLY SATURDAY. A CUTOFF LOW PRESSURE SYSTEM WILL MOVE ALONG THE CANADIAN BORDER SUNDAY WITH THE UPPER FLOW OVER WY VEERING SLIGHTLY TO WEST SOUTHWEST. THE FLOW ALOFT WILL VEER FURTHER MON TO WEST NORTHWEST IN RESPONSE TO THE CUTOFF/TROUGH MOVING TO OUR NORTHEAST. THE BEST MOISTURE WED WILL STAY OVER EASTERN PORTIONS OF OUR FORECAST AREA. WILL CARRY LOW POPS WED OVER THE HIGHEST MOUNTAINS AS WELL AS THE EASTERN HALF OF THE FORECAST AREA. THU WILL BE WARMER AND DRY AS THICKNESSES INCREASE WHILE MOISTURE AND LIFT ARE SCANT. FRI WILL BE WARMER AGAIN WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS IN THE HIGHEST MOUNTAINS NEAR THE CO BORDER. SAT WILL BE QUITE WARM WITH A CONTINUED SLIGHT CHANCE OF LATE DAY STORMS IN THE HIGHEST MOUNTAINS...AS OROGRAPHIC UPLIFT INTERACTS WITH WEAK INSTABILITY AND LIMITED MID LEVEL MOISTURE. A WEAK PACIFIC COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES AND A CHANCE OF STORMS SUN. WEAK SURFACE BASED COOL AIR ADVECTION WILL CONTINUE MON ALTHOUGH MON LOOKS TO BE MAINLY DRY. && .AVIATION...WIDELY SCATTERED TO SCATTERED TSTMS WILL CONTINUE TO DEVELOP THE REST OF THIS AFTN INTO THIS EVENING. A FEW STORMS OVER EAST CENTRAL WY AND THE NEBRASKA PANHANDLE MAY BE PRODUCE LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON AND THIS EVENING. VFR CONDITIONS WILL PREVAIL...BUT LOCALIZED MVFR WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS ALSO COULD BE SOME AREAS OF MVFR CIGS OVER THE PANHANDLE LATE TNGT INTO EARLY TUE MRNG AS THE ATMOSPHERE MOISTENS UP IN THE WAKE OF THE EXPECTED RAIN OVERNIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1015 AM MDT MON JUN 11 2007 NEZ001>003-019>021-054-055-WYZ059>070-121045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1015 AM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE AREA THIS AFTERNOON ESPECIALLY EAST OF THE MOUNTAINS...AND CONTINUE TONIGHT. GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS WEST OF THE MOUNTAINS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING ACROSS EAST CENTRAL WYOMING AND MOST OF THE NEBRASKA PANHANDLE. THE CENTRAL AND NORTHERN PARTS OF THE PANHANDLE MAY BE MOST AT RISK FOR SEVERE STORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND LATE DAY THUNDERSTORMS WILL OCCUR ON TUESDAY AND WEDNESDAY. A FEW STORMS MAY BE SEVERE TUESDAY AFTERNOON AND EVENING ACROSS THE NEBRASKA PANHANDLE. AFTER A BRIEF DRY PERIOD...A FEW LATE DAY STORMS ARE AGAIN POSSIBLE IN SOME AREAS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ...ESPECIALLY IN THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 165 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26831.